Aa
A
A
A
Close
Anxiety Community
23.2k Members
1494708 tn?1299152506

is anxiety also despair?

I had a drug-eluding stint placed about two months ago. I am on plavix and aspirin. I've been feeling terrible and getting worse. I been feeling very high strung all day long. At night I have bad dreams. After last night's bad dream, I woke up with the worst feeling of despair I ever had in my life. It was like doom and dread. I cried out for god to help me. I never felt anything this intense before. I was afraid I was going to die but at the same time I wanted to. Just to end it. OK Here's my question. Is this a form of anxiety? Is it something else? Is it from the plavix or the drugs in the stint? How do I deal with it if it happens again. I'm afraid to go to sleep tonight. If anyone can give me any insight on this I would be most grateful. Thanks
7 Responses
1348686 tn?1310654243
Sorry you are going through such a hard time.  I can't say exactly what is causing your symptoms because I am not a dr.  However anxiety does cause panic attacks and  maybe that is what happened to you last night.  I have had them in my sleep before and woke up in the middle of them and it is horrible.  You just have to calm yourself down and try not to be afraid to go back to sleep.  Read a book, write in a journal or watch something on tv.  Anything to take  your mind off of the fear.

I would suggest that you see your dr for a physcial and full bloodwork.  You want to just make sure that all your levels are good.  Sometimes when some of your vitamins are off you can have anxiety.

If everything comes back negative you might want to consider seeing a psychatrist.  Together you will be able to figure out a treatment plan for you and maybe get to the bottom of what is causing the anxiety.  You can overcome anxiety but it in order to do that you have to face it.

I really do hope you feel better and get a good nights sleep....
Avatar universal
I have not heard of these drugs causing the symptoms you experiencem but feek you need to let your doctor know.  Although you do present with symptoms of anxiety and maybe even some depression, you need to have all other causes ruled out first.  Anxiety can make you feel high strung, and depression saddens you deeply.  Having some health problems may be causing some anxiety and/or depression, but you need to get a thorough check-up right away.  If everything else is fine then it may be time to address your symptoms with a psychiatrist and go from there.  I do wish you all the best, and take care.
Avatar universal
I got my heart stent (the drug elunting kind) in March of 09, and I have only felt better once they patched me up. Knowing what I know about your general mistrust in doctors and medicine, I'd be willing to bet that that is where your anxiety comes from. I know this is easy for me to say and not easy for you but once our health start to fail, you need to trust your doctor and your medicines are going to make you feel better. I would advise a counselor or psychiatrist to help you get over your anxiety. There is no shame in getting anxiety meds for awhile while you work with your doctors. You would be amazed what Xanax can do for you when your going through something like that. You can feel so much better. Good Luck & stay in touch Darla
370181 tn?1595629445
I had two drug eluting stents placed this summer, one in June, the other in July. I am also on Plavix and aspirin, plus a boatload of stuff for other problems.
After my second stent was placed and I was back at work, everybody kept "telling" me that I must be feeling so much better now. I lied to them because I DIDN'T feel better. I was constantly apprehensive, anxious and depressed. I asked my cardiologist if the medication coming from the stents could be making me feel like this and he assured me there were no side effects from it, it was simply a mild blood thinner. I asked about the Plavix but the side effects didn't match. I made sure there were no interactions with my other meds. Then I began to freak out that it was the stents themselves that were causing these symptoms and my panic really got out of control. Stents aren't like a med you can just stop taking..........they're big pieces of metal inside your arteries deep inside your heart........a rather creepy concept when you think on it too long!
Then I began my cardio rehab classes, run by a wonderful Cardiac RN. Before I actually began the classes, she and I had a meeting to discuss the class, my goals etc. It was during this talk that I suddenly burst into tears, which totally surprised me. Long story short, I told her that I was REALLY scared because everybody told me how much better I should be feeling............but I wasn't. She got quite angry at this point, but fortunately not at me as she is a formidable woman. She was very angry at the cariologist and the surgeons because they do not take the time to explain that feelings of anxiety and depression and apprehension to "push ourselves" is TOTALLY NORMAL and to BE EXPECTED for anyone who has undergone any sort of cardiac procedure. And having stents placed is one hell of a cardiac procedure!
It is only now, 4 months after my last procedure and 3 months into my rehab that I am finally beginning to feel the way I am suppose to.
I think I can relate to what you're going through, but it is still a good idea to let your cardiologist know what is going on. You could possibly be having a negative reaction to the Plavix. It's very rare, but does happen.
Since you are extremely anxious, I would make an appointment to see your doctor so he can rule out any problems with the stents or the meds. If everything is OK there, you would benefit from some therapy for your health/heart anxiety. Have you begun cardio rehab yet? That was a blessing in disguise for me. The classes are small so you get to know everybody really well, we all know each others problems and we talk like old friends now. We cheer each other on, we make fun of each other, we laugh and that is the best medicine of all. Not only do I feel like I've had one hell of a work out when I leave class, I feel like I've just spent 2 hours with people who understand what I went through completely, and that is very important, too.
I wish you the peace you deserve
Greenlydia    
1494708 tn?1299152506
Thanks. But it is the plavix. I know now that I'm right. I don't want to be one of the sheep being led by the wolves. I don't trust the doctor because he's trying to poison me. For all I know you are all in on it. Just kidding. I feel confusion and despair. It's even hard to drive because I forget I'm driving. Thanks to all of you for your kind words. That in itself helps me more than anything. I posted in this forum because I couldn't find the crazy one.
370181 tn?1595629445
Please try harder to find the crazy one.
I have nothing left to say to you.
Greenlydia
1492418 tn?1289149263
thank you for your words, that was alot of personal info to share. Others will gain alot from your story, :)
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?